Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Done with liver transplant. Noticed high levels of ammonia. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
liver transplant 12 yrs ago know my ammonis level is very high why
Posted Wed, 14 Aug 2013 in Liver and Gall Bladder
Answered by Dr. Raju A.T 35 minutes later

Thanks for your query.

Increased ammonia indicates poor liver functioning. The Urea cycle which metabolizes the Ammonia occurs in the liver. If there is any sort of structural or physiological damage to the liver there is disturbance in the cycle and there would be increased ammonia.

Since you had a transplant years back, there are chances there could be secondary problems in the liver related to immune reaction. I suggest you to get a Liver function test done. This test helps to identify the exact cause for the increased ammonia and the status of the liver health.

Hope, I answered your query.

Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor